Friday, March 11, 2011
IMPORTANT: RECALL of Phenobarbital tablets Containing Acetaminophen
Some phenobarbital tablets may be mislabeled, FDA warns
March 10, 2011 -- Today, the U.S. Food and Drug Administration (FDA) issued a warning to veterinarians about the possibility that tablets produced and labeled by Qualitest Pharmaceuticals as phenobarbital may actually be hydrocodone tartrate and acetaminophen tablets.
The company issued a recall of the phenobarbital tablets on February 5, 2011, but the FDA reports that it has recently received reports of severe adverse events associated with the administration of the mislabeled product to pets.
**The affected products are Phenobarbital tablets, USP, 32.4 mg, NDC 0603-5166-32 in 1000-count bottles. Affected lot numbers are T150G10B, T120J10E and T023M10A. (The lot numbers are printed on the side of the bottle).
The recalled lots were distributed between Sept. 21, 2010, and Dec. 29, 2010, to wholesale and retail pharmacies nationwide, including in Puerto Rico.
If you have any of the affected lots in stock, discontinue use of the product immediately and contact Qualitest at 1-800-444-4011 for reimbursement. If your patients have experienced any adverse events related to the use of these products, please report the events to the FDA's MedWatch Safety Information and Adverse Event Reporting Program via their online reporting system (www.fda.gov/MedWatch/report.htm) or by calling 1-800-332-1088 to request a reporting form, which you would then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178.
** NOTE: If you picked up any Phenobarbital prescriptions from Manhattan Cat Specialists, your medication is NOT affected by this recall. All Phenobarbital purchased from Manhattan Cat Specialists is safe.